| Model Number |
SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK |
| Medical Device Problem Code |
Biocompatibility (2886)
| Health Effect - Clinical Code |
Hypersensitivity/Allergic reaction (1907)
| Date of Event |
10/12/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that the hospital contacted the sales rep because a patient has an allergic reaction to biocomposite material.Update swit 10-aug-2023: the initial surgery was performed on (b)(6) 2022.On (b)(6) 2022 it was aware that the allergy is caused by the device.The symptoms of the allergy are itching and slight redness on the shoulder.No second surgery is planned.
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Dfu-0087-eo revision 3 advises to consider sensitivities prior to implantation: "allergic-type reactions to pla (poly lactic acid) materials (plla (poly-l-d-lactic acid), pldla (poly-l-d-lactic acid)) have been reported.These reactions have sometimes necessitated the removal of the implant.Patient sensitivity to device materials must be considered prior to implantation.".